Alberto Del Pia

Alberto Del Pia
Assistant Professor
330 North Orchard Street
Madison WI 53715
Room 4174
delpia@wisc.edu

Design of exact and approximate algorithms for mixed-integer optimization problems

Years at WID

2014 - present

Education

B.S., Mathematics highest honors, Università degli Studi di Padova
M.S., Mathematics highest honors, Università degli Studi di Padova
Ph.D., Mathematics, Università degli Studi di Padova

Research Description

Alberto Del Pia’s research is concerned with theoretical and algorithmic aspects of mixed-integer optimization, with a special emphasis in linear and polynomial functions. Other interests include polyhedral combinatorics and combinatorial optimization.

Affiliations

  • Department of Industrial and Systems Engineering
  • Wisconsin Institute for Discovery
  • Department of Mathematics
  • Department of Computer Sciences

Honors

  • 2017 INFORMS Optimization Society Prize for Young Researchers.
  • Herman Goldstine Memorial Postdoctoral Fellowship, IBM Research, 2013.
  • Istituto Nazionale di Alta Matematica (INdAM) scholarship, 2000–2004.

Selected Publications

  • M. Conforti, A. Del Pia, M. Di Summa, Y. Faenza, Reverse split rank, Proceedings of IPCO 2014, LNCS 8494 234-248 (2014)
  • A. Del Pia, R. Weismantel, Integer quadratic programming in the plane, Proceedings of SODA 2014 840-846 (2014)
  • M. Conforti, A. Del Pia, Disjunctive programming and relaxations of polyhedra, Mathematical Programming, Series A 144(1-2) 307-314 (2014)
  • G. Averkov, M. Conforti, A. Del Pia, M. Di Summa, Y. Faenza, On the convergence of the affine hull of the Chvátal-Gomory closures, SIAM Journal on Discrete Mathematics 27(3) 1492-1502 (2013)
  • M. Baes, A. Del Pia, Y. Nesterov, S. Onn, R. Weismantel, Minimizing Lipschitz-continuous strongly convex functions over integer points in polyhedra, Mathematical Programming, Series B 134(1) 305-322 (2012)
  • A. Del Pia, On the rank of disjunctive cuts, Mathematics of Operations Research 37(2) 372-378 (2012)
  • A. Del Pia, R. Weismantel, On convergence in mixed integer programming, Mathematical Programming, Series A 135(1-2) 397-412 (2012)
  • A. Del Pia, G. Zambelli, Half-integral vertex covers on bipartite bidirected graphs: total dual integrality and cut-rank, SIAM Journal on Discrete Mathematics 23(3) 1281-1296 (2009)